Alert archive / Oklahoma / Special Weather Statements in 2012

Special Weather Statement, NWS Norman, OK

March 20, 2012Garvin County, Oklahoma

NWS Norman, OK issued this special weather statement at Mar 20, 2012, 10:37 PM CDT for Garvin County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 20, 2012, 10:37 PM CDT (03:37 UTC)
Expired
Mar 20, 2012, 11:15 PM CDT
In force
38 min
Issued by
NWS Norman, OK

County Garvin County, OK

The radar

The Norman radar (KTLX), 49 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1260 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS84 KOUN 210338
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT TUE MAR 20 2012

OKZ028-040-210415-
MCCLAIN OK-GARVIN OK-
1037 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN AND NORTH 
CENTRAL GARVIN COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR 
PAOLI...MOVING NORTH AT 20 MPH. 

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
WAYNE...PAOLI AND ROSEDALE. 

LAT...LON 3475 9719 3474 9729 3496 9735 3497 9735
      3496 9732 3497 9728 3494 9723 3495 9721
      3493 9720 3493 9715
TIME...MOT...LOC 0335Z 185DEG 17KT 3479 9726 
$$

AUSTIN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 20, 9:52 PM CDT, 45 minutes earlier.

Area forecast discussion, Mar 20, 9:52 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CDT TUE MAR 20 2012

.DISCUSSION... SHOWERS AND A FEW THUNDERSTORMS CONTINUE TO
DEVELOP THIS EVENING AROUND THE PERIPHERY OF AN UPPER LEVEL LOW
OVER WEST TEXAS. EXPECT THE LOW TO DRIFT SLOWLY ENEWD WITH RAIN
CHANCES CONTINUING OVER THE AREA OVERNIGHT. BEST CHANCES WILL
REMAIN OVER WESTERN PARTS OF THE FA. WILL ADJUST POPS A BIT TO
BETTER REFLECT CURRENT TRENDS...OTRW NO SIG CHANGES.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  46  64  45  61 /  50  50  60  50
HOBART OK         42  62  41  60 /  70  50  50  30
WICHITA FALLS TX  44  65  44  65 /  50  30  20  20
GAGE OK           40  56  35  56 /  90  60  60  50
PONCA CITY OK     45  61  43  59 /  50  50  70  60
DURANT OK         47  68  46  65 /  10  20  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02/84
Hazardous weather outlook, Mar 20, 9:11 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT TUE MAR 20 2012

OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
911 PM CDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT. WHILE NO SEVERE WEATHER IS EXPECTED...A FEW STORMS MAY
BECOME STRONG WITH SMALL HAIL.

DISCUSSION...
AN UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY OVER THE SOUTHERN
PLAINS TONIGHT. COLD AIR IN THE MID LEVELS OF THE ATMOSPHERE WILL
GENERATE WEAK INSTABILITY...WHICH MAY LEAD TO ONE OR TWO STRONG
THUNDERSTORMS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HAIL TO THE SIZE OF NICKELS.

PROBABILITY TABLE...VALID THROUGH 700 AM CDT WEDNESDAY MAR 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.

OTHER HAZARDOUS WEATHER...
FLOODING FROM RECENT HEAVY RAINFALL WILL CONTINUE ACROSS A FEW
LOCATIONS IN CENTRAL AND SOUTHEAST OKLAHOMA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THURSDAY UNTIL THE UPPER
LEVEL STORM SYSTEM FINALLY MOVES AWAY FROM OKLAHOMA AND NORTH TEXAS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM WEDNESDAY.

MBS/MA

In the hours before

Special weather statement, Mar 20, 8:11 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT TUE MAR 20 2012

OKZ023-027-038-210145-
CADDO OK-GRADY OK-COMANCHE OK-
811 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR CADDO...GRADY AND NORTHEASTERN
COMANCHE COUNTIES UNTIL 845 PM CDT...

AT 809 PM CDT...A STRONG THUNDERSTORM NEAR STERLING...MOVING NORTH
AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OF 45 TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
CHICKASHA...ANADARKO...CYRIL...FLETCHER...VERDEN...CEMENT...
GRACEMONT...POCASSET...NORGE...LAKE CHICKASHA...STECKER...LAVERTY
AND ACME.

LAT...LON 3480 9831 3525 9840 3523 9789 3477 9799
TIME...MOT...LOC 0109Z 185DEG 21KT 3479 9816

AUSTIN
Special weather statement, Mar 20, 10:37 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1037 PM CDT TUE MAR 20 2012

OKZ028-040-210415-
MCCLAIN OK-GARVIN OK-
1037 PM CDT TUE MAR 20 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCLAIN AND NORTH
CENTRAL GARVIN COUNTIES UNTIL 1115 PM CDT...

AT 1035 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
PAOLI...MOVING NORTH AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...

LOCATIONS IMPACTED INCLUDE...
WAYNE...PAOLI AND ROSEDALE.

LAT...LON 3475 9719 3474 9729 3496 9735 3497 9735
      3496 9732 3497 9728 3494 9723 3495 9721
      3493 9720 3493 9715
TIME...MOT...LOC 0335Z 185DEG 17KT 3479 9726

AUSTIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 8:11 PM CDTSpecial Weather StatementOUNCaddo34 min
Mar 20, 11:22 PM CDTSpecial Weather StatementOUNCleveland23 min
Mar 21, 1:30 PM CDTSpecial Weather StatementOUNWashita30 min
Mar 21, 2:03 PM CDTSpecial Weather StatementOUNWashita27 min
Mar 21, 2:14 PM CDTSevere Thunderstorm WarningOUNJefferson, Stephens33 min
Mar 21, 2:50 PM CDTSpecial Weather StatementOUNCaddo25 min
Mar 21, 3:15 PM CDTSpecial Weather StatementOUNKiowa30 min
Mar 21, 3:16 PM CDTSpecial Weather StatementOUNRoger Mills29 min
Mar 21, 3:46 PM CDTSpecial Weather StatementOUNJackson29 min
Mar 21, 4:29 PM CDTSpecial Weather StatementOUNJackson31 min
Mar 21, 4:32 PM CDTSpecial Weather StatementOUNCanadian, Cleveland, Oklahoma43 min
Mar 21, 5:13 PM CDTSpecial Weather StatementOUNTillman32 min
Mar 21, 5:21 PM CDTSpecial Weather StatementOUNOklahoma24 min
Mar 21, 5:42 PM CDTSevere Thunderstorm WarningOUNLincoln, Oklahoma63 min
Mar 21, 6:37 PM CDTSevere Thunderstorm WarningOUNGarfield, Kingfisher, Logan38 min
Mar 21, 2:37 PM CDTSpecial Weather StatementOUNHardeman23 min
Mar 21, 4:12 PM CDTSpecial Weather StatementOUNWilbarger33 min

Nearby

Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.